VCCA2024 – Conference Program

Please note that the program is under development. The (tentative) times and sessions are subject to change.

Day 1 (Thursday 20th June, 2024)

Session titleSubtitleUK time (start)
Intro and Kick-offChair: Organising chairs9am
Main session 1Keynote 1: Deniz Başkent, New directions for diagnostic and rehabilitation tools
Featured talk 1: Ariane Laplante-Lévesque, Improving access to hearing assistive technology: needs and best practices
Break (15 mins)10.15am
Parallel session 1Modelling hearing and hearing loss (Chair: V. Hohmann)/Novel research related to AI and hearing (Chair: J. Monaghan)10.30am
Parallel session 2 (special session: workshops/demonstrations)How to share software and models via GitHub or other platforms (G. Roa Dabike)/Machine learning with real EEG data (L. Bollens)11.35am
Lunch break (90 mins)12.35am
Intro and New York Kick-offChair: J-W Wasmann2.00pm
Main session 2Keynote 2: Manohar Bance, Could we make cochlear implants work better?
Featured talk 2: Anthea Bott, Optimizing manufacturing of custom hearing aids
Break (15 mins)3.15pm
Parallel session 3 (special session: panel discussions)What people with and without hearing loss want from music (Chair: A. Greasley)/Audio-visual speech perception (Chair: C. Sumner)3.30pm
Break (15 mins)4.30pm
Parallel session 4Field-related measurement and validation, e.g., teleaudiology (Chair: M. Akeroyd)/Modelling Hearing and Hearing Loss (Chair TBD)4.45pm
Parallel session 5 (special session: workshops/demonstrations)AAS and CAN collaborative workshop on peer review (R. Litovsky et al.)/Wiki Hearing (H. Gabriel Corrale de Matos)/Open-source auditory models of normal-hearing and hearing-impaired processing (F. Drakopoulos)6.05pm
Close7.05pm

 

Day 2 (Friday 21st June, 2024)

Session titleSubtitleUK time (start)
Intro and Kick-offChair: Organising chairs9am
Main session 3Keynote 3: Melanie Ferguson, Shaping HearChoice: a co-design approach to empower choice and decision-making in hearing healthcare
 Featured talk 3: Harvey Dillon, Causes of deficits in sentence understanding in noise, as revealed by an analysis of nearly 2000 clinical applications of the Listening in Spatialized Noise Sentences Test (LiSN-S)
Parallel session 6Speech enhancement for HA wearers (Chairs: J. Barker and S. Graetzer)/Field-related measurement and validation (Chair TBD)/Novel research related to AI and hearing (Chair: A. Archer-Boyd) 10.15am
Break (15 mins)11.20am
Parallel session 7 (special session: panel discussions)Future development of AI for enhancing music for listeners with hearing loss (Chair: J. Barker)/Big data and data standards in Audiology (Chairs: M. Buhl and C. Vercammen)11.35am
Featured talk 4: Mareike Buhl and Charlotte Vercammen, Big data and data standards in Audiology (Big data and data standards in Audiology session)
Lunch break (60 mins)12.35pm
Parallel session 8Cochlear, brainstem and vestibular implants and post-implant rehabilitation (Chair: N. Philpott)/Novel research related to AI and hearing (Chair: A. Archer Boyd)/Clinical impact of the changing landscape of Audiology (Chair: TBD)1.35pm
Parallel session 9Cognitive and neuro-audiology (Chair: E. Holmes)/Translating academic research results into clinical practice (Chair: A. Heinrich)/Modelling hearing and hearing loss (Chair: TBD)2.20pm
Featured talk 5: Siobhan Brennan, Audiology and people with neurodevelopmental disorders (Cognitive and neuro-audiology session)
Featured talk 6: Emma Holmes, Directing selective attention in noisy environments is affected by hearing loss across the lifespan (Cognitive and neuro-audiology session)
Featured talk 7: George Tilston, Curating routinely collected hearing-health data to facilitate the equitable re-use of NHS data for translational research using the OMOP framework (Translating academic research results into clinical practice session)
Break (15 mins)3.45pm
Parallel session 10ISCA SIG SLPAT session on accessibility and inclusive design in hearing and Audiology (Chair: S. Cunningham)/Cochlear, brainstem and vestibular implants and post-implant rehabilitation (Chair: N. Philpott)/Modelling hearing and hearing loss (Chair: TBD)4.00pm
Featured talk 8: Andrew Hugill, Aural Diversity: a general introduction (ISCA SIG SLPAT session on accessibility and inclusive design in hearing and Audiology)
Main session 4Chair: Organising chairs5.15pm
Keynote 4: Lars Bramsløw, State of the art and future developments in hearing aid technology
Featured talk 9: Malcolm Slaney, Bayesian Models of Speech Understanding for a Clinical Population
Prize giving, closing ceremony, and wrap-up

 

VCCA2024 Links

Find out more: